HESI Cardio Rationales | VERIFIED SOLUTION
HESI Cardio Rationales A client is discharged with a prescription for sustained-release nitroglycerin. What should the nurse teach the client about sustained-release nitroglycerin? Correct1 Swallow the capsule whole 2 Take milk with the medication Incorrect3 Hold the tablet under the tongue 4 Note a stinging feeling when the drug is under the tongue The sustained-release capsule should be swallowed whole on an empty stomach. The capsule should not be chewed or crushed because the "beads" within the capsule are activated on a time-release schedule. Taking the capsule on an empty stomach promotes absorption of the drug. The sustained-release capsule is taken on an empty stomach. A sublingual tablet is held under the tongue, not swallowed; sustained release nitroglycerin is a capsule that needs to be swallowed. A stinging feeling when the drug is under the tongue may occur with a sublingual nitroglycerin tablet; sustained-release nitroglycerin is a capsule that should be swallowed whole. 43%of students nationwide answered this question correctly. View Topics 3. Confidence: Just a guess Stats Issue with this question? 3. A client is admitted with thrombocytopenia. What specific nursing actions are appropriate to include in the plan of care for this client? (Select all that apply.) Correct1 Avoid intramuscular injections. 2 Institute neutropenic precautions. 3 Monitor the white blood cell count.Incorrect4 Administer prescribed anticoagulants. Correct5 Examine the skin for ecchymotic areas. Intramuscular injections should be avoided because of the increased risk of bleeding and possible hematoma formation. Decreased platelets increase the risk of bleeding, which leads to ecchymoses. Neutropenic precautions are for clients with decreased white blood cells (WBCs), not platelets. Thrompbocytopenia refers to decreased platelets, not WBCs. Anticoagulants are contraindicated because of the increased bleeding risk. 28%of students nationwide answered this question correctly. View Topics 4. Confidence: Nailed it Stats Issue with this question? 4. An older adult is brought to the emergency department after being found in the street without a coat during a snowstorm. What actions should the nurse implement? (Select all that apply.) Incorrect1 Massage extremities. Correct2 Obtain a rectal temperature. Correct3 Assess the fingers for areas of frostbite. Correct4 Determine client's level of consciousness. Correct5 Ask for client identification. A rectal temperature provides the most accurate temperature. Older adults have less subcutaneous fat and inefficient temperature regulating mechanisms, which makes them vulnerable to extremes in environmental temperature. The extremities are more distal sites of circulation and are at increased risk for frostbite. Hypothermia decreases cerebral perfusion, which will result in confusion and a decreased level of consciousness. Getting client identification will help in learning more about the client's previous health history and contacting family members. Massage is contraindicated because it may injure tissues that have sustained frostbite. 30%of students nationwide answered this question correctly. View Topics 5. Confidence: Nailed it Stats Issue with this question?5. A client comes to the emergency department reporting symptoms of the flu. When the health history reveals intravenous drug use and multiple sexual partners, acute retroviral syndrome is suspected, and a test for the human immunodeficiency virus (HIV) is performed. Which clinical responses are associated most commonly with this syndrome? (Select all that apply.) Correct1 Malaise 2 Confusion 3 Constipation Correct4 Swollen lymph glands Incorrect5 Oropharyngeal candidiasis Development of HIV-specific antibodies (seroconversion) is accompanied by a flulike syndrome called acute retroviral syndrome. This syndrome includes malaise, swollen lymph glands, fever, sore throat, headache, nausea, diarrhea, muscle/joint pain, or a diffuse rash. It occurs one to three weeks after infection and may continue for several months. Acute retroviral syndrome over time is followed by the early-chronic, intermediate-chronic, and late-chronic stages of HIV infection. Development of HIV-specific antibodies, accompanied by flulike syndrome, includes swollen lymph glands. Confusion is associated with the intermediate-chronic and late-chronic stages of HIV infection when the individual develops AIDS-dementia complex or opportunistic infection that affects the neurological system. Diarrhea, not constipation, is associated with this syndrome. Oropharyngeal candidiasis occurs during the intermediate-chronic stage of HIV infection. Test-Taking Tip: Avoid looking for an answer pattern or code. There may be times when four or five consecutive questions have the same letter or number for the correct answer. 29%of students nationwide answered this question correctly. View Topics 6. Confidence: Nailed it Stats Issue with this question? 6. A client develops iron deficiency anemia. Which of the client's laboratory test results should the nurse expect to be decreased? Correct1 Ferritin level Incorrect2 Platelet coun
Document information
- Uploaded on
- April 27, 2021
- Number of pages
- 44
- Written in
- 2020/2021
- Type
- Exam (elaborations)
- Contains
- Questions & answers